Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 9, 2001, 9:54 AM EDT for Lenawee County, Washtenaw County, Michigan. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 9:54 AM EDT (13:54 UTC)
- Expired
- Apr 9, 2001, 10:45 AM EDT
- In force
- 51 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lenawee County, MI, Washtenaw County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:05 AM EDT | Hail 1.25 | Adrian, MI | |
| Apr 9, 10:11 AM EDT | Hail 1.75 | Manchester, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 091355 SVRDTX MIC091-161-091445- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 954 AM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHTENAW COUNTY IN SOUTHEAST MICHIGAN LENAWEE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 1045 AM EDT * AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROME CENTER...OR 7 MILES NORTHWEST OF ADRIAN...MOVING EAST AT 50 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF BROOKLYN. * THE SEVERE THUNDERSTORM WILL BE NEAR... TECUMSEH...HOLLOWAY...CLINTON AT 1005 AM EDT BRITTON AT 1010 AM EDT THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. LAT...LON 4201 8430 4184 8424 4195 8379 4224 8410 BT DJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:25 AM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 9, 4:25 AM EDT, 5 hours 29 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 425 AM EDT MON APR 9 2001 DUE TO SEVERE WEATHER IN THE CWA...THIS AFD WILL BE BRIEF...SORRY INITIAL BAROCLINIC BOUNDARY IS MOVING SLOWLY NORTHEAST ACROSS THE CWA. MODELS TAKE MCS ACROSS THE CWA THIS MORNING. FLASH FLOOD GUIDANCE VALUES COMPARED TO QPF SHOULD KEEP THINGS IN LINE. ALTHOUGH...STILL MENTIONED HEAVY RAINFALL IN ZONES. WILL HAVE TO BE WATCHED. SHOULD GET A DECENT SUBSTANCE BEHIND DEPARTING MCS THIS AFTERNOON. WITH NORTHEAST FLOW OFF LAKE HURON...EXPECT COOLER TEMPS COUNTIES THERE. THEN WAVE OVER THE PLAINS BEGINS TO PUSH EAST. STILL NOT CERTAIN ABOUT POPS TONIGHT BUT WHERE BETTER CONVERGENCE IS WILL BE NEAR THE BORDER. WITH TT/S ABOVE 50 AND THE POTENTIAL OF MORE ELEVATED CONVECTION...STILL WILL LEAVE THE MENTION OF STORMS SOUTH AND NORTH 1/3 AND NEAR LAKE HURON JUST SHOWERS. DRYING TAKES PLACE TUESDAY BEFORE WE MAY BE DOING THIS ALL OVER AGAIN TUESDAY NIGHT AND WEDNESDAY AS NEXT SYSTEM IN THE PLAINS DEVELOPS. ZONES BY 445 AM (HOPEFULLY). THANKS FOR THE COORD GRR AND APX .DTX...NONE. BGM
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:17 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 43 min |
| Apr 9, 8:41 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 34 min |
| Apr 9, 10:17 AM EDT | Severe Thunderstorm Warning | DTX | Monroe | 43 min |
| Apr 9, 10:34 AM EDT | Severe Thunderstorm Warning | DTX | Wayne | 56 min |
| Apr 9, 10:42 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 48 min |
| Apr 9, 11:03 AM EDT | Severe Thunderstorm Warning | DTX | Oakland | 57 min |
| Apr 9, 11:19 AM EDT | Severe Thunderstorm Warning | DTX | Macomb | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.